MAUDE Adverse Event Report: QUIDEL CORPORATION SOFIA INFLUENZA A+B FIA; INFLUENZA TEST

QUIDEL CORPORATION SOFIA INFLUENZA A+B FIA; INFLUENZA TEST
Model Number 20218
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Respiratory Tract Infection (2420)
Date of Event 01/25/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The clinician reported that sofia influenza a+b fia, lot #703664, was used for testing performed at the (b)(6) clinic.No tests were returned from the clinic because the remaining tests in the kit were used.Two different analyzers were used at the clinic.The clinic provided the data logs to quidel for serial (b)(4) a summary of the data log review and investigation is noted below: data logs: calibration and external qc testing were performed on both analyzers with passing results.No relevant error codes were noted.Only sofia influenza a+b fia cassette lot #126966 was used during the specified timeframe and date provided by the clinic.This cassette lot # was used in kit lot #703733, not kit lot #703664 (the kit lot # reported by the clinic).Kit lot #703733 was released on 11/09/2017, expiration 09/25/2019.Kit lot #703664 was released on 12/01/2017, expiration 10/23/2019 both data logs revealed positive and negative results for testing performed on (b)(6) 2018.No unusual test results were noted.Quidel qc testing: both kit lot numbers (703733 and 703664) were tested with negative, flu a low level qc standard, and flu b low level qc standard.All results were acceptable.The device history records were reviewed for both kit lot numbers, and no false negative results were noted.A complaint analysis for both kit lots was performed, and no trend for false negative results was noted.Conclusion: quidel was unable to duplicate the complaint in our testing, and no unusual results or data were noted in the data logs for both analyzers.
 
Event or Problem Description
On (b)(6) 2018, the chief medical officer of (b)(6) healthcare contacted quidel regarding a patient who was tested for influenza with the sofia influenza a+b fia.The testing occurred on (b)(6) 2018 at the (b)(6) immediate care facility ((b)(6) location).The test results were negative for influenza a and influenza b.On (b)(6) 2018, the patient was life-flighted to a hospital and tested positive for influenza.On (b)(6) 2018, the patient passed away at the hospital.

Brand Name
SOFIA INFLUENZA A+B FIA
Common Device Name
INFLUENZA TEST
Manufacturer (Section D)
QUIDEL CORPORATION
10165 mckellar court
san diego CA 92121
MDR Report Key7304598
Report Number2024674-2018-00001
Device Sequence Number19306115
Product Code PSZ
UDI-Device Identifier30014613202189
UDI-Public30014613202189
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K153012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/25/2019
Device Model Number20218
Device Lot Number703664
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2018
Initial Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age15 YR